Trevor….constipation is one the more highlighted problems on this site. Generally it takes a bit of trying this and trying that before finding a solution to this issue. In addition to Percy’s and Pam’s suggestion you might also want to make sure to move around a bit. Better yet – walk for at least 1/2 hour. It doesn’t need to be strenuous rather; the goal is to stimulate the intestinal tract.
I have learned that it takes 72 hours for the digestion of food. So, you would want to make sure to go at least every other day. Also Trevor, are you consuming plenty of liquids? You are not nauseous, right?
Lauren had that problem when she first started taking Morphine. We tried everything, but what got her to go were glycerine suppositories. Now she takes two stool softeners before bed and doesn’t have a problem.
It seems to be never ending. I was wondering if anyone has ever had a problem with constipation and their chemo? 17 or 18 cycles of GemOx have caused significant back up. My stool is hardened and tiny. I am distended a lot of the time. And cannot seem to gain any weight. Whatever I eat just sits in my stomach. This has been accompanied by much nausea which has now thankfully subsided.
Has anyone else experienced this? It’s frustrating because I’d like to be in good shape for when I start chemo again. I have taken lomotil for the constipation but it does not seem to help. My stools remain hardened and tiny.